I am starting to feel pretty good during the day but, I am still having disturbing thoughts at night when I awake and can't get right back to sleep. Is this normal and does it go away the longer I am on it?
Hi, geokar! Sometimes it can take a few weeks for the side effects to subside but they generally do. Sleep disturbances and intrusive thoughts are common side effects of Zoloft and other antidepressants and may be *normal* for you but do let your doctor know that you're having this problem.
As my friend, janie, has said I'm glad it's helping you otherwise. You're off to a good start and it should just keep getting better from here on in.
Best regards, Wildcat
This is normal and day 12 is very early. It takes at least 4-6 weeks for Zoloft to build up in your system and work properly. I live in Australia and it is commonly recommended and prescribed that during the initiation phase of Zoloft you take either a tamazapam or diazepam should you need it before bed. Insomnia, vivid dreams etc are all common. You may be feeling added anxiety about going to bed because of the intrusive thoughts. With Zoloft as it starts to work it addresses mood (at lower doses such as 50 mg) so during the day you may have increased mood but the dampening of anxiety hasn't started to kick in yet. Don't be afraid to take an anti anxiety that works on your nervous system like valium as this will be short term and get you through this teething stage. Once the Zoloft starts to do its job you won't know yourself but be prepared to be flexible and don't give up. It takes courage to do this but it is worth it.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Nov 2011 • 2 answers
Updated 22 Aug 2013 • 3 answers
Updated 18 Apr 2015 • 1 answer
Updated 3 Aug 2017 • 3 answers
Updated 23 Sep 2017 • 3 answers